# SDR NWAA081499929

- Difficulty date: April 12, 2008
- Submitted: April 14, 2008
- Operation: Air carrier
- Aircraft: N8923E
- Make and model: Doug DC-9-31
- Aircraft serial: 45838
- Aircraft time: 72,920 hours, 77,577 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Switch
- Condition: Failed
- Location: Taxi Light
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING THE LANDING APPROACH INTO MBS, THE CREW SMELLED SMOKE AND WITNESSED SPARKS AND MOLTEN METAL COMING FROM UNDERNEATH THE INSTRUMENT PANEL.  THE LANDING WAS ACCOMPLISHED WITHOUT FURTHER TROUBLE BUT CREW REQUESTED THAT CFR MEET UP WITH THE AIRCRAFT.  AIRCRAFT TAXIED TO THE GATE UNDER ITS OWN POWER.  FLIGHT ATTENDANTS ALSO REPORTED SMELLING BURNING ODORS IN THE CABIN AREAS.  MAINTENANCE FOUND THAT THE NOSE TAXI LIGHT POWER SWITCH, S-109, WAS LOOSE IN ITS MOUNTING AND HAD A LOOSE WIRE CONNECTION WHICH ALLOWED THE WIRE TO SHORT OUT AGAINST ANOTHER CONTACT.  THE SWITCH AND THE TERMINAL ENDS OF THE SHORTED WIRES WERE ALL REPLACED.  THE FUNCTIONAL CHECK WAS GOOD.
